MAUDE Adverse Event Report: MAQUET SAS MAQUET POWERLED II; LAMP, SURGICAL

MAQUET SAS MAQUET POWERLED II; LAMP, SURGICAL
Model Number ARDPWT659052A
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event site name: (b)(6) medical center.Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
Getinge became aware of an issue with one of surgical lights - powerled ii.A concern was raised regarding a warming sensation on the back of the hand and neck reported by or staff during a cardiac procedure.From information gathered, it was established that no medical intervention was required to address the alleged adverse reaction to the or staff skin.Lighting systems remained in use after the incident.Therefore we conclude the case at hand did not cause a serious injury as outcome, however, we decided to report the issue in abundance of caution as excessive heat produced by the lights may cause serious injury in case of event reoccurrence.A full assessment of the surgical lighting systems was conducted, including inspection for mechanical issues and lux measurements using calibrated equipment.Lights were operating within physical and mechanical specification and calibration is also within specification.
 
Additional Manufacturer Narrative
The correction of d4 serial # and h4 device manufacture date fields deems required.This is based on the internal evaluation.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).Previous h4 device manufacture date: 02/06/2024.Corrected h4 device manufacture date: 10/19/2023.According to the reporting timeframe we would like to provide the information about current status of the issue.Please be advised that it is being investigated.Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Event or Problem Description
Manufacturer's reference number (b)(6).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of surgical lights - powerled ii.A concern was raised regarding a warming sensation on the back of the hand and neck reported by or staff during a cardiac procedure.From information gathered, it was established that no medical intervention was required to address the alleged adverse reaction to the or staff skin.Lighting systems remained in use after the incident.Therefore we conclude the case at hand did not cause a serious injury as outcome, however, we decided to report the issue in abundance of caution as excessive heat produced by the lights may cause serious injury in case of event reoccurrence.A full assessment of the surgical lighting systems was conducted, including inspection for mechanical issues and lux measurements using calibrated equipment.Lights were operating within physical and mechanical specification and calibration is also within specification.Based on the investigation conducted, it was concluded that at the time of the event, the device was being used for the patient¿s treatment and was directly involved in the reported incident.Since no malfunction was found, it was determined that the getinge device was up to the specification.A root cause analysis for investigated problems was performed by subject matter experts and concluded that: the tests carried out during the design and the development of powerled ii show that the thermal measurements of the housing, the irradiance measurement, the illuminance measurement and uv measurements indicate values in accordance with the standard iec 60601.The optical tests performed on the production line for all light heads manufactured ensure that the products are in conformity with the technical specifications.Improper positioning and use of superimposed lighting contributed to increased intensity at the surgical site.In summary and as a result of the root cause evaluation, it can be concluded that the reported issue was caused by user error.The powerled ii instruction for use ifu 01811 mentions 2 warnings related to this event.To prevent any incident the instruction for use mentions that the light is a form of energy that can cause tissue to dry, particularly if lightbeams from more than one lighthead are superimposed.The user must be aware of the risks relating to exposure of open wounds to a light source of too great an intensity.The user must be vigilant and must adjust the level of illumination to suit the patient concerned and to avoid undesirable temperature increases in the operating field, particularly during a lengthy procedure.Or supervisor was trained on proper light positioning.Emphasis was placed on consulting the ifu, especially safety warnings and setup guides.Getinge shall continue to monitor for any further events of this nature and does not propose any further action at this time.

Brand Name
MAQUET POWERLED II
Common Device Name
LAMP, SURGICAL
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key22016745
Report Number9710055-2025-0000133
Device Sequence Number20992942
Product Code FTD
UDI-Device Identifier03700712428860
UDI-Public(01)03700712428860
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARDPWT659052A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer05/14/2025
06/30/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/06/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown